MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sex/gender: unknown, not provided.Date of event: unknown, not provided, but the best estimate is (b)(6) 2017.If explanted, give date: date of explant was scheduled for (b)(6) 2017 (b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the doctor had planned to explant a zxt225 20.0 diopter intraocular lens (iol) on (b)(6) 2017, and replace it with a zct lens.It was indicated that the patient not seeing well with the implanted lens.Explant planned; however was not confirmed.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to the specifications.A search revealed that no similar complaints were received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: explant date: (b)(6) 2017.Per recent follow-up, the patient is doing fine.The lens was replaced with a model zct225 19.5 diopter.No patient injury, complication or other intervention was reported at explant.(b)(4).All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7202618
Report Number9614546-2018-00070
Device Sequence Number896286
Product Code POE
UDI-Device Identifier05050474605794
UDI-Public(01)05050474605794(17)220411
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/11/2022
Device Model NumberZXT225
Device Catalogue NumberZXT225U200
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/20/2017
Supplement Date Received by Manufacturer01/23/2018
03/12/2018
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date02/20/2018
04/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;